| Model Number |
72202972 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during an acl procedure, when making the femoral tunnel, the 2.4 drill was used and when passing the 5-0 mm drill, it broke in the tunnel.The tip of the drill was completely removed with the help of kelly forceps.Surgery was resumed, without surgical delay, with a back-up device.Patient's health condition is stable.
Additional Manufacturer Narrative
H10: h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per case details, the broken drill was retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The complaint device is fractured at the distal end of the flexible portion.There is debris on the device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.